Tinnitus after administration of sublingual immunotherapy

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

BACKGROUND/OBJECTIVES: Sublingual immunotherapy was first described in 1986. Since then, its use has been increased as an alternative to subcutaneously administered immunotherapy in the treatment of allergic rhinitis. The most common side effects are of oropharyngeal and gastrointestinal in nature, for example, itching, swelling, irritation, ulceration of the oropharynx and nausea, abdominal pain, diarrhoea, and vomiting. More severe side effects are dominated by systemic and respiratory tract manifestations.

RESULTS: In this clinical case, the author reports a right-sided transient tinnitus lasting for 48 h after administration of sublingual immunotherapy for house dust mite in allergic rhinitis.

CONCLUSIONS: This case provide important insights for clinical practice, as tinnitus has not been previously reported as a side effect of sublingual immunotherapy with house dust mite allergens.

Original languageEnglish
JournalSage Open Medical Case Reports
Volume5
Number of pages3
ISSN2050-313X
DOIs
Publication statusPublished - 2017

Keywords

  • Journal Article

Fingerprint

Dive into the research topics of 'Tinnitus after administration of sublingual immunotherapy'. Together they form a unique fingerprint.

Cite this